Welcome, Guest. Please login or register.
June 24, 2021, 02:41:51 am

Login with username, password and session length


Members
Stats
  • Total Posts: 760133
  • Total Topics: 64490
  • Online Today: 217
  • Online Ever: 5484
  • (June 18, 2021, 11:15:29 pm)
Users Online
Users: 2
Guests: 204
Total: 206

Welcome


Welcome to the POZ Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Do I Have HIV?” posting guidelines. Click here for posting guidelines pertaining to all other POZ community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: New Member Introduction  (Read 1285 times)

0 Members and 1 Guest are viewing this topic.

Offline Kamara

  • Member
  • Posts: 6
New Member Introduction
« on: March 01, 2021, 11:19:25 pm »
Hello All, I am new to this forum so would like to introduce some of my journey. I was diagnosed over 20 years ago and started treatment approx 10 years ago. I changed medication combination twice due to significant side effects and then due to drug changes. Recently I changed from Sustiva+Raltegravir to Dovato.
Having experienced at least some degree of nausea, very low moods&fatigue daily in the past many years, i had accepted it as part of my life. I continued working full time etc. ...BUT, having been on Dovato for about three weeks now, I haven’t felt any of these! I hadn’t forgotten what it feels like to feel ‘well’
I hope it will continue working.

Offline harleymc

  • Member
  • Posts: 1,436
Re: New Member Introduction
« Reply #1 on: March 02, 2021, 12:52:42 am »
Welcome.

Glad your new meds are treating you well.

Offline Kamara

  • Member
  • Posts: 6
Re: New Member Introduction
« Reply #2 on: March 02, 2021, 11:17:09 pm »
Thank you. :)

Offline leatherman

  • Member
  • Posts: 7,873
  • Google and HIV meds are Your Friends
Re: New Member Introduction
« Reply #3 on: March 03, 2021, 11:23:29 am »
Having experienced at least some degree of nausea, very low moods&fatigue daily in the past many years

now, I haven’t felt any of these! I hadn’t forgotten what it feels like to feel ‘well’
Glad to hear your new meds are doing so well for you.!!

Did you ever talk to your doctor about those side effects? Those are all related to Sustiva* and probably should have caused a med switch much earlier. Of course, it's all water under the bridge now; but it can be a reminder to others to always talk to your doctor about side effects. Most people have few side effects these days with so many different meds on the market.


* in disclosure, I had to stop sustiva after just 9 months back in the late 90s because the side effects were so devastating to me. I didn't have any other options for a while after that; but I learned to keep mentioning  side effects and to stay on top of learning about new meds. While the old adage is to not fix what isn't broken, the opposite is just as true: if it's broke, fix it ;)
leatherman (aka mIkIE)

Offline Kamara

  • Member
  • Posts: 6
Re: New Member Introduction
« Reply #4 on: March 03, 2021, 03:26:04 pm »
Hello leatherman,
Thank you for your message and sharing your experience. In hindsight, I should have mentioned it to my team more directly. I think I had accepted these side effects because on previous medications, I was affected far worse i.e. efavirenz and it's horribly psychological effects and then I think ritonavir with which I had medically induced jaundice so was asked several times by people why my eyes were so yellow....then I switched to sustiva and raltegravir and decided to stay on it.
you are right in that it's important for others to be open with their teams and not just accept the side effects as normal. I am now keeping an eye out for anything out of the ordinary. Not having nausea is truly amazing!
Take care :)

Offline leatherman

  • Member
  • Posts: 7,873
  • Google and HIV meds are Your Friends
Re: New Member Introduction
« Reply #5 on: March 04, 2021, 11:21:35 am »
I was affected far worse i.e. efavirenz and it's horribly psychological effects and then I think ritonavir with which I had medically induced jaundice so was asked several times by people why my eyes were so yellow....then I switched to sustiva and raltegravir and decided to stay on it.
efavirenz = sustiva

Sustiva was really bad for me as was AZT and liquid/gelcap versions of Norvir.
thank goodness that are so much better medications available these days. I'm on Prezcobix and Tivicay these days and couldn't be happier. Glad your change is working for you!
leatherman (aka mIkIE)

Offline OneTampa

  • Member
  • Posts: 3,021
  • "Butterflies are free."
Re: New Member Introduction
« Reply #6 on: March 06, 2021, 08:06:47 pm »
Welcome Kamara.

Positive now over 35 years.

AZT was awful for me.

Been on low dose Sustiva and tolerate better for over 20 years.

Had a few other challenges but moving forward.

Best,

OT
"He is my oldest child. The shy and retiring one over there with the Haitian headdress serving pescaíto frito."

 


Terms of Membership for these forums
 

© 2021 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.